Hail, Major
- When
- August 23, 6:25 PM CST
- Where
- Major County, Fairview
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.267, -98.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 23, 1:31 PM CST, 4 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 231 PM CDT WED AUG 23 2006 .DISCUSSION... SHWRS/TSTMS WILL CONT TO DEVELOP ACROSS PARTS OF THE FA THE REST OF THIS AFTN/TONIGHT. A SLOW MOVING MID LVL TROUGH WILL CONT TO DROP SOUTH ACROSS KANSAS PROVIDING SOME LIFT OF THE MOIST AIRMASS OVR THE AREA FOR TSTM DEVELOP. THE RESIDUAL FRONTAL BNDRY IN SOUTHERN OK MAY ALSO BE A FOCUS FOR TSTM DEVELOP THIS AFTN/EVENING. A FEW OF THE STORMS COULD BE STRONG/SEVERE WITH GUSTY WINDS AND TORRENTIAL RAINFALL. SHWRS/TSTMS WILL BE POSSIBLE AGAIN THU ALTHOUGH COVERAGE IS EXPECTED TO BE LESS THAN THE PAST FEW DAYS... DUE TO THE LACK OF UPR LVL SUPPORT. THE BEST CHANCE WILL BE IN PARTS OF SOUTHEAST/SOUTH CENTRAL OK WHERE THE RESIDUAL FRONT COULD BECOME A FOCUS FOR CONVECTION TO DEVELOP. HOWEVER... WITH THE MOIST AIRMASS OVR THE AREA... RECENT RAINS... AND STRONG SFC HEATING CAN NOT COMPLETELY RULE OUT ISOLATED ACTIVITY OVR THE CWA THU AFTN/EVENING. TEMPS WILL INCREASE ACROSS THE AREA THU AND FRI DUE TO RIDGE OVERHEAD AND A RETURN TO SOUTHERLY FLOW. FIRE WX WILL BE A CONCERN THU/FRI DUE TO THE INCREASE IN TEMPS AND WIND SPEEDS. THERE WILL BE ANOTHER CHANCE FOR RAIN THIS WEEKEND INTO EARLY NEXT WEEK. MODELS CONT TO SHOW A WEAK COLD FRONT SLOWLY MOVING SOUTH INTO THE FA... WITH SHORTWAVES MOVING ACROSS THE CENTRAL U.S. HOWEVER... THE GFS CONT TO SLOW DOWN THE TIMING OF THE FRONT INTO THE AREA. ECMWF/GFS ARE ALSO SHOWING AN UPR LEVEL WAVE MOVING ACROSS THE REGION EARLY NEXT WEEK. WITH UNCERTAINTIES IN TIMING OF FRONT AND MODELS STRONGER WITH THE UPR TROUGH... HAVE NOT MADE ANY MAJOR CHANGES TO THE POPS IN EXTENDED EXCEPT TO EXTEND SLIGHT CHANCE POPS INTO TUES FOR TSTMS POSSIBLY DEVELOPING WITH THE UPR WAVE. TEMPS EXPECTED TO COOL BACK INTO THE 80S AND 90S LATE THIS WEEKEND INTO NEXT WEEK DUE TO FRONT... CLD COVER... AND RAIN. HOWEVER... TEMPS COULD STILL REACH THE TRIPLE DIGITS AHEAD OF THE FRONT ON SAT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 99 75 101 / 20 10 10 10 HOBART OK 72 99 74 101 / 20 10 10 10 WICHITA FALLS TX 75 105 76 104 / 20 10 10 10 GAGE OK 69 96 72 98 / 20 10 10 10 PONCA CITY OK 71 98 73 100 / 20 10 10 10 DURANT OK 73 101 77 102 / 30 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 22/25
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1120 AM CDT WED AUG 23 2006
OKZ004>048-050>052-TXZ083>090-241200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1120 AM CDT WED AUG 23 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE FROM CENTRAL AND SOUTHERN
OKLAHOMA INTO PARTS OF WESTERN NORTH TEXAS THIS AFTERNOON AND
EVENING.
DISCUSSION...
AN UPPER LEVEL TROUGH AXIS WILL DROP SOUTH FROM KANSAS INTO NORTHERN
OKLAHOMA THIS AFTERNOON. SOUTH OF THE TROUGH...THE ATMOSPHERE WILL
BECOME UNSTABLE...AND SCATTERED THUNDERSTORMS ARE EXPECTED AFTER 2
PM. ALTHOUGH STORMS ARE POSSIBLE OVER A LARGE AREA...SOUTH CENTRAL
OKLAHOMA WILL BE FAVORED...WITH A WEAK STATIONARY FRONT PROVIDING A
FOCUS FOR LOCALLY STRONGER INSTABILITY...AND HIGHER COVERAGE OF
STORMS. THE BEST CHANCE FOR STRONG STORMS WILL BE AROUND
ARDMORE...ADA...AND DURANT. ALL OF THE STORMS THIS AFTERNOON WILL
WORK WITH ABUNDANT MID AND HIGH LEVEL MOISTURE TO PRODUCE VERY HEAVY
RAIN. THESE MULTICELLULAR STORMS WILL ALSO BE CAPABLE OF PRODUCING
DAMAGING WINDS AROUND 65 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
ANOTHER WEAK COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS TO
NORTHERN OKLAHOMA AS EARLY AS FRIDAY NIGHT. THE FRONT WILL THEN
STALL IN THE REGION...WITH THE BEST CHANCE FOR THUNDERSTORMS
AREAWIDE BEING LATE SATURDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS
MAY THEN PERSIST EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT AND FIRE DANGER WILL INCREASE THURSDAY AND FRIDAY.
BURKESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 539 PM CDT WED AUG 23 2006 OKZ028-040-232300- MCCLAIN OK-GARVIN OK- 539 PM CDT WED AUG 23 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MCCLAIN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER WAYNE AT 539 PM CDT...MOVING SOUTHEAST AT 10 MPH. ANOTHER STORM WAS DEVELOPING 5 MILES EAST OF PAYNE. WIND GUSTS UP TO 50 MPH ARE POSSIBLE. MAXWELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 607 PM CDT WED AUG 23 2006 OKZ040-232330- GARVIN OK- 607 PM CDT WED AUG 23 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF PAOLI AT 607 PM CDT...MOVING SOUTHEAST AT 10 MPH. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING ARE LIKELY WITH THIS STORMS. WIND GUSTS UP TO 45 MPH ARE POSSIBLE. MAXWELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 617 PM CDT WED AUG 23 2006 OKZ010-011-015-232330- WOODWARD OK-MAJOR OK-DEWEY OK- 617 PM CDT WED AUG 23 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...MAJOR AND WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER CHESTER AT 617 PM CDT...MOVING SOUTHEAST AT 10 MPH. HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE POSSIBLE. MAXWELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 644 PM CDT WED AUG 23 2006 OKZ017-240000- BLAINE OK- 644 PM CDT WED AUG 23 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL CANTON LAKE AT 644 PM CDT...MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN BLAINE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 648 PM CDT WED AUG 23 2006 OKZ041-240000- MURRAY OK- 648 PM CDT WED AUG 23 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MURRAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF SULPHUR AT 648 PM CDT...MOVING SOUTHEAST AT 15 MPH. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING ARE LIKELY WITH THIS STORM. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE. MAXWELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 701 PM CDT WED AUG 23 2006 OKZ041-047-240015- MURRAY OK-JOHNSTON OK- 701 PM CDT WED AUG 23 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON AND MURRAY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF SULPHUR AT 701 PM CDT...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. MAXWELL
The Vance AFB radar (KVNX), 62 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530009.